Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 58, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 23, 2011, 5:27 PM EDT for Clermont County, Ohio; Bracken County, Campbell County, Pendleton County, Kentucky. It took effect at Apr 25, 2011, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 5:27 PM EDT (21:27 UTC)
- In effect from
- Apr 25, 2011, 8:00 AM EDT
- Expired
- Apr 24, 2011, 10:53 PM EDT
- In force
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Bracken County, KY, Campbell County, KY, Pendleton County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Meldahl Dam (MELO1).
- Action stage
- 49 ft
- Minor stage
- 51 ft
- Moderate stage
- 58 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03238680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 23, 4:06 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 23, 4:06 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT SAT APR 23 2011
.SYNOPSIS...
A COLD FRONT WILL LAY OUT ALONG THE OHIO RIVER AND LEAVE A
BOUNDARY SITUATED SOUTHWEST TO NORTHEAST FOR THE BETTER PART OF
THE WEEKEND. THIS BOUNDARY WILL LIFT NORTHWARD SUNDAY NIGHT. LOW
PRESSURE WILL TRACK WEST OF THE REGION MONDAY NIGHT...WITH A
STRONGER COLD FRONT CROSSING THE OHIO VALLEY ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REGION
FOR MUCH OF THIS EVENING AND OVERNIGHT. UNSTABLE AIR THAT HAS NOT
BEEN WORKED OVER IN EASTERN KENTUCKY MAY PROVIDE THE SOUTHEAST
EDGE OF THIS SYSTEM WITH ENOUGH DYNAMICS TO PUSH SOME OF THESE
STORMS TO BECOME SEVERE. FLOODING AND FLASH FLOODING IS EXPECTED
AS THE RAINFALL RATES IN THE INDIVIDUAL STORMS WILL BE ENOUGH TO
WARRANT ACTION...AND WIDESPREAD STEADY RAIN BEHIND AND BETWEEN
CONVECTIVE ELEMENTS WILL GIVE A CONTINUED CHARGE OF WATER TO AREA
CREEKS AND STREAMS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
THE ABOVE MENTIONED THREAT CONTINUES INTO SUNDAY AND SUNDAY NIGHT
WITH A STRIKING RECURRENCE. ZONAL WSW FLOW AT H5 WILL KEEP
CONVERGET BOUNDARY OVER THE SAME REGION AND EMBEDDED SHORTWAVES
TRAVELLING NORTHEAST WILL SPARK AND/OR ENHANCE ONGOING CONVECTION
OVER THE OHIO VALLEY. A BIT OF AN UPPER LEVEL WEAK RIDGE BUILDS
SOUTHEAST OF THE CWA IN REACTION TO A LOW CUTTING A DEEPER TROUGH
IN THE MIDWEST.
THIS WILL LIKELY PULL THE FORCING A LITTLE FURTHER WEST AND BRING
A BREAK IN THE RAIN OVER EASTERN PORTIONS OF THE REGION...
POSSSIBLY AS FAR WEST AS THE OHIO/INDIANA BORDER MONDAY NIGHT. THE
FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING MAY NEED TO BE PULLED
IN THE SOUTHEAST IN FAVOR OF MORE LIKELY PLACEMENT OF STORMS IN
THE NORTHWEST CWA. WITH THE SOUTHERLY FLOW SETTING UP OVER THE
EAST ON MONDAY...TEMPERATURES WILL MAINTAIN AN UNUSUALLY MILD
NIGHTTIME LOW IN THE 60S. DAYTIME HIGHS MAY REACH THE MID 80S IF
CLOUD COVER STAYS AT BAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
PERIOD BEGINS WITH 2ND IN THE LINE OF SFC LOWS PASSING TO THE W OF
THE REGION. THIS WILL CREATE A BETTER CHANCE OF CONVECTION ACROSS
THE WESTERN HALF OF THE FA ON TUE. THIRD AND FINAL LOW SWINGS OUT OF
THE PLAINS AND NE TOWARDS THE REGION WED INTO WED NGT...WITH FROPA
WED NGT. THE ECMWF IS SLIGHTLY SLOWER THAN THE GFS AND IS SUPPORTED
BY THE CANADIAN...SO LEANED TOWARDS ITS TIMING. KEPT CHC OF
SHRA/TSRA UNTIL FROPA WED NGT...GOING CATEGORICAL WED NGT.
WRAP AROUND COLD ADVECTION SHOWERS WILL BE POSSIBLE THU. HIGH
PRESSURE THEN BUILDS IN FOR FRI. NEW ECMWF TRIES TO BRING IN SOME
PCPN FOR LATE SAT....BUT THE GFS IS DRY AND SO WAS THE 00Z
ECMWF...SO LEFT IT DRY FOR NOW.
WENT A BLEND OF PREVIOUS AND HPC NUMBERS FOR TEMPS THRU THE PERIOD.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY WILL MOVE INTO AND REMAIN ACROSS THE AREA
THROUGH THE TAF PERIOD. THIS FEATURE WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE TAF SITES OFF AND ON
THROUGH THE TAF PERIOD. CIGS AND VSBYS WILL BE REDUCED IN HEAVIER
SHOWER AND THUNDERSTORM ACTIVITY. WINDS WILL GUST TO AROUND 20 KTS
THROUGH THE AFTERNOON HOURS BEFORE BEGINNING TO DECREASE THIS EVENING.
OUTLOOK...SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE SUNDAY
THROUGH WEDNESDAY WITH MVFR/IFR CIGS/VSBYS POSSIBLE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...NOVAKHazardous weather outlook, Apr 23, 4:07 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 407 PM EDT SAT APR 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-242015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 407 PM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND THE LATEST FORECASTS. A COLD FRONT WILL MOVE INTO THE REGION TODAY AND STALL OUT ALONG THE OHIO RIVER TONIGHT AND SUNDAY. THE BOUNDARY WILL THEN BEGIN TO LIFT BACK TO THE NORTH SUNDAY NIGHT INTO MONDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FIRST PART OF NEXT WEEK. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK... RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT HIGHLY ELEVATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 23, 3:41 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM FLASH FLOOD 3 WNW SQUIRESVILLE 38.55N 85.00W
04/23/2011 OWEN KY LAW ENFORCEMENT
ROADS BEING CLOSED NEAR THE KENTUCKY RIVER. COMMUNITY OF
PERRY PARK PARTIALLY CUT OFF DUE TO HIGH WATER.
&&Local storm report, Apr 23, 3:42 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FLASH FLOOD AMELIA 39.03N 84.22W
04/23/2011 CLERMONT OH PUBLIC
WATER FLOWING OF ROADS.
&&Special weather statement, Apr 23, 3:44 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT SAT APR 23 2011
KYZ098>100-232030-
LEWIS KY-MASON KY-ROBERTSON KY-
344 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...SOUTHERN MASON AND
WESTERN LEWIS COUNTIES THROUGH 430 PM EDT...
AT 343 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
OLIVET...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG.
ALSO...MITCHELLS MILL...BURIKA...SARDIS...ALHAMBRA...PEED...MAYS
LICK...HELENA AND FLEMING-MASON COUNTY AIRPORT ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3840 8348 3843 8358 3848 8359 3852 8364
3850 8371 3845 8385 3848 8394 3843 8399
3846 8411 3856 8408 3856 8339 3838 8340
3839 8342 3837 8345Local storm report, Apr 23, 4:06 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 ESE INDEPENDENCE 38.93N 84.46W
04/23/2011 KENTON KY EMERGENCY MNGR
HOME DAMAGED/TREES DOWNED/POWER LINES DOWNED
&&
MYRONPSpecial weather statement, Apr 23, 4:44 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT SAT APR 23 2011
OHZ073-082-232115-
PIKE OH-ROSS OH-
444 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS AND PIKE
COUNTIES THROUGH 515 PM EDT...
AT 439 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELM
GROVE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIKETON AND WAVERLY.
ALSO...LAKE WHITE...GIVENS...PIKE COUNTY AIRPORT...SCIOTO TRAIL STATE
PARK...OMEGA...BEAVER...LINN AND RICHMOND DALE ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3918 8276 3916 8278 3899 8280 3900 8321
3914 8326 3929 8275Local storm report, Apr 23, 5:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 2 SSE ELLISTON 38.71N 84.73W
04/23/2011 GRANT KY FIRE DEPT/RESCUE
ROOF DAMAGED ON A HOME ON FOLSOM-JONESVILLE ROAD. TREES
ACROSS THE ROAD AND TELEPHONE POLES BLOWN OVER.
0305 PM TSTM WND DMG 2 SSE ELLISTON 38.71N 84.73W
04/23/2011 GRANT KY FIRE DEPT/RESCUE
BARN ROOF BLOWN OFF. TREES AND TELEPHONE POLES DOWNED ON
WARSAW ROAD/KY 467
&&
JOHNFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:57 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Apr 23, 12:42 AM EDT | Special Weather Statement | ILN | Mercer | 48 min |
| Apr 23, 12:49 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 26 min |
| Apr 23, 1:08 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 5 hr |
| Apr 23, 1:13 AM EDT | Special Weather Statement | ILN | Darke, Shelby | 47 min |
| Apr 23, 1:15 AM EDT | Special Weather Statement | ILN | Brown, Highland, Pike | 45 min |
| Apr 23, 1:27 AM EDT | River Flood Warning | ILN | Adams | 33 hr |
| Apr 23, 1:56 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 19 min |
| Apr 23, 2:11 AM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Fayette, Highland | 16 hr |
| Apr 23, 2:21 AM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Apr 23, 2:50 AM EDT | Areal Flood Advisory | ILN | Adams, Pike, Ross, Scioto | 16 hr |
| Apr 23, 3:08 AM EDT | Flash Flood Warning | ILN | Brown, Highland | 3 hr |
| Apr 23, 4:20 AM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| Apr 23, 5:59 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 7 hr |
| Apr 23, 7:06 AM EDT | Special Weather Statement | ILN | Scioto | 24 min |
| Apr 23, 9:20 AM EDT | Flash Flood Warning | ILN | Adams, Scioto | 4 hr |
| Apr 23, 12:51 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Apr 23, 1:45 PM EDT | Flash Flood Warning | ILN | Hamilton | 8 hr |
| Apr 23, 3:21 PM EDT | Tornado Warning | ILN | Brown, Clermont | 24 min |
| Apr 23, 3:31 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Clermont, Clinton, Hamilton, Highland and 2 more | 6 hr |
| Apr 23, 3:42 PM EDT | Tornado Warning | ILN | Adams, Brown | 48 min |
| Apr 23, 4:14 PM EDT | Areal Flood Advisory | ILN | Butler, Champaign, Clark, Clinton, Fairfield, Fayette and 11 more | 6 hr |
| Apr 23, 4:19 PM EDT | Tornado Warning | ILN | Adams, Pike, Scioto | 41 min |
| Apr 23, 4:44 PM EDT | Special Weather Statement | ILN | Pike | 31 min |
| Apr 23, 4:58 PM EDT | Tornado Warning | ILN | Scioto | 21 min |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Adams, Brown | 50 hr |
| Apr 23, 1:49 AM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 41 min |
| Apr 23, 4:08 AM EDT | Areal Flood Advisory | ILN | Lewis | 5 hr |
| Apr 23, 5:23 AM EDT | Special Weather Statement | ILN | Owen | 37 min |
| Apr 23, 5:34 AM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 26 min |
| Apr 23, 6:14 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 46 min |
| Apr 23, 6:21 AM EDT | Areal Flood Advisory | ILN | Bracken, Grant, Mason, Owen, Pendleton, Robertson | 6 hr |
| Apr 23, 6:46 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 29 min |
| Apr 23, 10:01 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Lewis, Mason, Owen, Robertson | 59 min |
| Apr 23, 11:12 AM EDT | Special Weather Statement | ILN | Owen | 63 min |
| Apr 23, 12:00 PM EDT | Special Weather Statement | ILN | Owen | 60 min |
| Apr 23, 12:08 PM EDT | Flash Flood Warning | ILN | Bracken, Grant, Lewis, Mason, Owen, Pendleton and 1 more | 9 hr |
| Apr 23, 1:27 PM EDT | Special Weather Statement | ILN | Owen | 63 min |
| Apr 23, 1:36 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 39 min |
| Apr 23, 2:35 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 40 min |
| Apr 23, 2:48 PM EDT | Special Weather Statement | ILN | Bracken | 27 min |
| Apr 23, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 37 min |
| Apr 23, 3:02 PM EDT | Tornado Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 28 min |
| Apr 23, 3:14 PM EDT | Tornado Warning | ILN | Bracken, Grant, Pendleton | 31 min |
| Apr 23, 3:44 PM EDT | Special Weather Statement | ILN | Robertson | 46 min |
| Apr 23, 3:55 PM EDT | Tornado Warning | ILN | Lewis, Mason, Robertson | 35 min |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Carroll, Gallatin | 5 days |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 43 hr |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Pendleton | 47 hr |
| Apr 23, 1:59 AM EDT | Tornado Warning | ILN | Dearborn, Ripley | 31 min |
| Apr 23, 2:03 AM EDT | Flash Flood Warning | ILN | Dearborn, Ripley | 3 hr |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.